Online forums

Before you can post or reply in these forums, please complete your profile

Complete your profile

Before you can post or reply in these forums, please join our online community.

Forum membership is open to anyone residing in Australia.

Join the online community Community rules Coping during the Coronavirus outbreak

Topic: Weaning off medication?

9 posts, 0 answered
  1. Downandout1
    Downandout1 avatar
    7 posts
    12 March 2020

    Hi All

    I would like to wean off anti psychotics asap as they are causing weight gain and other side effects. I spoke with my doc and she said to "Just stop taking them"...tried that, had withdrawals, it was awful. Any one had experience going off them?

    (Not sure if this is the right forum for this, but can't think where else it would fit).

  2. mocha delight
    mocha delight  avatar
    169 posts
    12 March 2020 in reply to Downandout1
    I don’t sorry but I’d like to wish you all the best with that and if you ever need someone to chat to I’m a good listener 🤗
    1 person found this helpful
  3. Zephyr360
    Zephyr360 avatar
    12 posts
    12 March 2020

    Hey mate, im going through the Tappering process now, ive dropped down... so far so good, have had a few bad days but mostly good.

    Do it slowly mate look into the 10% reduction method. I have tried to just stop taking them a few times with terrable side effects, brain zaps, sweating,insomnia, over heating etc. with reducing slowly i found very few side effects, probably lack of energy mostly but no brain zaps.

    Look into vitamin supplements and eat a healthy diet while you tapper, exercise as much as possible. Download lots of movies for the bad days, id suggest comedys : ) my point, prepare yourself well and you should be fine mate.

    All the best keep us updated on your progress : )

    1 person found this helpful
  4. Downandout1
    Downandout1 avatar
    7 posts
    13 March 2020 in reply to Zephyr360
    Thanks. I'm taking a 2.5mg tablet and they're tiny so it's hard to only take a certain percent. I have spoken with another doctor and they said to take half for a few weeks, then every second day, then third etc etc. until I come off them. I'll try that and see how I go. I am still on my anti depressants so hoping the withdrawals wont be too bad. What vitamins do you recommend?
  5. Downandout1
    Downandout1 avatar
    7 posts
    13 March 2020 in reply to mocha delight
    Thanks Mocha :)
  6. Zephyr360
    Zephyr360 avatar
    12 posts
    13 March 2020 in reply to Downandout1

    Hey mate,

    I take Swiss mens multi every few days, but for brain, i take B12 & Tumeric caps. B12 is good for seretonin production, the tumeric helps with blood pressure, which can be a side effect of these meds.

    Look into gut health, 85%+ of seretonin is produced in the gut, so probiotics are great to start with, they help you go to toilet well too, when tappering your body is detoxing so you need to get the number two’s out regulary, eat more veg and probiotics ( yakult is good, one daily) keep regular haha. Lots of water 2-3 litres a day.

    And take it slow mate, thats important to take it slow, i’d start by getting a good multi vitamin ( avoid vitamin C it flushes you out so when tappering can cause withdrawal symtoms to worse i found. Then grab some yakult, about 8 bucks for 10.

    Alternating the days is a good plan if you cant cut pills.

    1 person found this helpful
  7. Aunt Jobiska
    Aunt Jobiska avatar
    22 posts
    18 March 2020 in reply to Downandout1
    I've gone off APs heaps of times, cold turkey, no issues. But there are protocols around tapering (I'm not allowed to tell you here) which are simple to follow if you do have difficulties.
  8. blondguy
    Life Member
    • Life membership is awarded by beyondblue for providing outstanding peer support to the online community over a period of 3+ years.
    • A member of beyondblue's blueVoices community
    blondguy avatar
    10196 posts
    18 March 2020 in reply to Downandout1

    Hi Downandout1 and thankyou for being a part of the forums :-)

    You are in the right place...no worries at all...Zephyr360 is spot on as I take the same vitamins (Swiss Mens) every day. Its only my humble opinion re AP's that our GP wouldnt say "Just stop taking them" as this is an area for our psychiatrist to provide advice

    I hope you can let us know how you are doing...we are here and listening

    Paul

  9. Downandout1
    Downandout1 avatar
    7 posts
    23 March 2020 in reply to Aunt Jobiska
    Thanks for the message. This last week, on doctor's orders, I split my tablets in half and tried taking half each day. Got the day 7 and things went downhill real fast. Jerking body movements, diarrhea, headaches, chills, sleeplessness, anxiety, feeling like I was going to pass out. It was horrible. Today I can't go to work because it is so bad. I wonder if I can take it in a liquid form to better reduce the dosage.

Stay in touch with us

Sign up below for regular emails filled with information, advice and support for you or your loved ones.


Sign me up